MAUDE Adverse Event Report: MEDTRONIC, INC. CARELINK SMARTSYNC BASE; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS

MEDTRONIC, INC. CARELINK SMARTSYNC BASE; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Model Number 24970A
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Pacing Problem (1439); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Asystole (4442); Heart Block (4444)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during right ventricular (rv) lead placement, the patient lost conduction and experienced asystole.It was noted that pacing using the mobile programmer application pacing system analyzer (psa) was attempted after rapid lead fixation.Pacing was initiated at 90 bpm.Approximately two minutes later, a reduction in pacing rate to 60 bpm was attempted; however, the psa did not accept the rate change.It was observed that the displayed rate changed to display question mark symbols and a pop-up message appeared stating that the parameter change was not confirmed.Multiple attempts to adjust the pacing rate were unsuccessful, and pacing continued at 90 bpm.Attempts to change the pacing mode from vvi to voo resulted in the same message, with no parameter changes applied.Troubleshooting steps were taken to include confirming wireless fidelity was turned off on the host tablet and verifying that the mobile programmer and patient connector were paired.The issue persisted despite these actions.Additional troubleshooting steps were taken to include swapping the mobile programmer for a legacy programmer which was used as an alternate psa, allowing the mobile programmer application psa to be force closed and restarted.Following the restart, the mobile programmer application psa functioned as expected.The rv lead was successfully implanted and remains in use.No further patient complications have been reported as a result of this event.Application version: 4.4.2 host tablet os version: 18.5.

Brand Name
CARELINK SMARTSYNC BASE
Common Device Name
PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key24065053
Report Number2182208-2026-00332
Device Sequence Number9387563
Product Code OSR
UDI-Device Identifier00763000201289
UDI-Public(01)00763000201289(11)191213
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P890003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24970A
Device Catalogue Number24970A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/14/2026
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale